helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
DaveN

Follow-Up

7 posts in this topic

I had my follow up appointment with my MDS Doctor today. I was a little disappointed in that it didn't seem that he had read my chart or the forms that I'm required to fill out before my appointment. He's still reluctant to diagnose me with Parkinson's but indicated that is most likely what my problem is. He's starting me on a very low dose of Mirapex, .25mg, to see if that will help with the tremor in my hand and foot. Although, the tremors aren't off the charts, they are starting to bother me some, especially the hand tremor. I'm concerned with the side effects of Mirapex being that I'm already experiencing fatigue. I'm supposed to take it 3 times a day. Does anyone have any suggestions that will help me to avoid some of the side effects? My doctor seems confident that this prescription will help with my tremors.

 

I've also agreed to a sleep study to rule out Sleep Apnea as a cause for my fatigue.

 

Dave

Edited by DaveN

Share this post


Link to post
Share on other sites

my initial neuro started me on mirapex. turned me into a ZOMBIE. I called his office and informed his staff that I could not tolerate the mirapex, but they said cut down on the dosage. I tried but that was bad, too. needless to say, that dr is me ex-neuro. Where is your mds's office?

Share this post


Link to post
Share on other sites

In Northern Virginia. I'm supposed to start by taking half a pill 3 times a day for the first week, then 1 pill 3 times a day for another week, finally ending with 2 pills 3 times a day. I'm hoping I don't end up a Zombie on this stuff. This concerns me the most because everything I already take makes me a little tired and I've been dealing with Fatigue as of late.

Share this post


Link to post
Share on other sites

Many people do very well on Mirapex. My husband was not one of them. He stopped after about six weeks and it took about another month or so until he was back to normal. Work closely with your doctor.

Share this post


Link to post
Share on other sites

I don't understand why your doctor is putting you on Mirapex. Usually, when people are first being diagnosed, doctors put them on sinemet to see if they respond. If you look on this site, at the Ask the Doctor Forum, you will see several threads on this. Once people are diagnosed, they may be put on Mirapex or something similar then, but sinemet is used to initially diagnose them.

Share this post


Link to post
Share on other sites

He told me he doesn't like to start with Sinemet, he prefers Mirapex. As a new patient and someone early in the process, I'm really not in the position of requesting a specific prescription. So far, the Mirapex has not had any negative effects yet with the exception of my hand tremor being more noticeable. I've also not seen any positive effects. I'm a patient man. I'm not sure what it says if Mirapex works or doesn't work. Probably nothing.

 

Dave

Share this post


Link to post
Share on other sites

Thought I'd add an update on how I'm doing with the Mirapex. I finally made it to .5 mg every 8 hours. My tremors were completely gone at that dose. Unfortunately, at that dose, I can barely keep my eyes open. My doctor asked me to dial it back to .25 mg every 8 hours. It handles the tremors for the most part except when I'm stressed or my pain levels from my legs are elevated. The sleepiness is still there but nothing I can't handle.

 

Dave

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0